I have been suffering from depression for a while (years) on and off. I was diagnosed with MS (and depression and MS some times go hand and hand). However, I get SEVERELY depressed and after keeping a general have discovered it's every time I take my Maxalt. I only get 9 a month (insurance) but I get 8-19 migraines a month so I try to pick and choose when to take one. But the next day after I take one I am SEVERELY depressed... sducidal even. Has anyone else come across this issue? I need to report it but don't know how.
Hi, Kimberly! I'm sorry to hear that you're having such a severe problem. Is your doctor aware of this depressive side effect?
Depression is listed as a less common side effect but yours sounds particularly serious. Start with notifying your doctor. The following link describes the side effects of rizatriptan and at the very bottom of the page is a blue hyperlink link to the FDA for reporting side effects.
Best regards and I hope you can find a solution.
I'm having the same issue. I've taken maxalt for years. Usually one or two doses every month, sometimes every other month. I get either a couple migraines a month or a little break with a month in between and when they hit they last 3-4 days. Maxalt is the only thing that has ever helped. I, too, started tracking instances of severe depression, and increased extreme anxiety that is out of my normal spectrum, and realized it councides with Maxalt treatment in the days following those doses. I hadn't heard of this as a side effect before and started searching. It sounds rare, but there are definitely a lot of people that are experiencing the same thing out there! I'm curious if you followed up with your doctor?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2011 • 2 answers
Updated 18 Dec 2017 • 4 answers
Updated 7 Jul 2012 • 2 answers
Updated 29 Apr 2014 • 1 answer
Updated 10 Jan 2018 • 2 answers